Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|babymaksmom - Fri Oct 23, 2009 4:36 am|
I am 23 years old. On October 6th, I had confirmation that I had a UTI. Was prescribed Macrobid. I did the full course, and thought the UTI went away. On Tuesday of this week, I had an intense back pain, where my right kidney would be located, so I called my doctor again- did a urine test, came back I still have a UTI. Prescribed Bactrim DS this time, 2 pills twice daily. Wednesday evening (3am or so) I started to get an intense vaginal itching. I can't even sleep because it burns and itches so bad. I've had a thick, white discharge. I thought it could be yeast infection on top of the UTI. I called the doctor yesterday, and they said it sounded like it was, so they gave me fluconazole. 1 pill by mouth, one time. I took it yesterday. I'm also using an antifungal cream (clotrimazole), to help with the burning and itching, but it does not seem to be working. Any suggestions for the itching and burning, other than that cream? Also, I'm 7 days late for my period. I'm regulated. I have my period the same time every month. I stopped taking birth control after my last menstrual cycle, as my husband and I would like to have another child. First day of last peirod-September 16th. I'm very nauseated all of the time, I've had random low-grade fevers (currently running at 99.6'F) for the past two weeks as well, and I'm so exhausted. Could these symptoms be related to the UTI and Yeast Infection? I have taken two pregnancy tests, with the first morning urine, and both have said negative.
Thank you in advance for any help.
|Debbie Miller, RN - Mon Nov 02, 2009 8:03 pm|
This is a common and frustrating situation where the normal pH of the vagina gets confused with antibiotics killing the good bacteria, allowing yeast overgrowth and the cycle continues. If you are pregnant, this often aggravates such conditions for many women due to hormonal changes. The low grade fever is most definitely the result of your UTI I suspect. You are on the right treatment path so hopefully things will soon get back to normal. Be sure to wear loose, cotton clothing to help inhibit the growth which thrives in warm, moist environments such as this.
I would suggest repeating the pregnancy test to be sure but the medications and infections may have affected your periods. Some women do not have high enough levels of hcg hormones at the beginning for a home pregnancy test to detect pregnancy. A blood test is more sensitive but if you are pregnant, the urine test will eventually predict it. While you are anxious to know it is not exactly urgent that you find out so a little patience is in order.
|babymaksmom - Wed Nov 04, 2009 2:38 pm|
Thank you so much for the response. I figured I'd follow up with the diagnosis. I did re-check with another pregnancy test, and it came back negative. I made another appointment with the doctor, and it turns out that all of the symptoms were NOT a UTI, or a yeast infection, but that I have Herpes Simplex 1. My doctor stated that a lot of people confuse the symptoms of Hepes Simplex 1 with that of a UTI and yeast infection.
Hope I was able to help others who might be having the same experiences. Herpes is more common than asthma and diabetes, it's just that nobody ever talks about it. Sometimes you don't even have a complete outbreak (OB), and you can spread it. You might even have Herpes for 10 years, and never know about it, because of never having a full blown outbreak. Scary thoughts! I guess my message to everyone is...use precautions when having sexual intercourse. Discuss things with your partner, make sure you get their history before having sexual relations. Communication is key.
I almost lost my husband because of this...but we are dealing.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.